Strattera Advice Anyone????

iVillage Member
Registered: 04-30-2009
Strattera Advice Anyone????
2
Thu, 04-30-2009 - 8:09pm

Hi, I'm new to this forum

iVillage Member
Registered: 06-10-2007
Thu, 04-30-2009 - 10:21pm

Hi, and welcome!


Strattera is a Norepinephrine reuptake inhibitor, not a stimulant like most other ADHD meds. It HAS to be ramped from the lowest dose ( 10 mgs) and is dosed by weight. It is raised slowly to the target dose to avoid side effects such as mood swings( severe) and liver damage. The target dose is 1.2-1.8 mgs per Kilo of body weight. At too high, or too low a dose, or ramped too fast mood swings, irritability, sleeplessness, sleepiness etc are common side effects.


DD took Strat for 2 years, and did extremely well on it, we would go back if we could. She gained too much weight while taking it, so we were forced to stop it. Not all kids will do this, mine tends to also gain on Stims, all kids are different though. Strat did wonders for DD's anxiety,

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 02-01-2008
Fri, 05-01-2009 - 11:21pm

Hi, Let me introduce myself to you and the board. I'm Krystal, I have a 8.5 yr old Daughter who was diagnosed with ADD. (after a long process dealing with the school.) Her teachers have been working with me each year to keep her on track, except her teacher this year, whos soooo difficult!!!

My daughter takes this, she's up to 40 mg. Her "worrying" has disappeared so far. she was taking Concerta but after being on it for a year, uping the doses all the way, she developed a tic, (eye blinking)so this was what the Dr said was an alternive.

PhotobucketPhotobucketPhotobucketPhotobucketPhotobucket
Photobucket